MAUDE Adverse Event Report: STRYKER GMBH BONE SCREW, T10 FULL THREAD, 2.7MM/L14MM; SCREW, FIXATION, BONE

STRYKER GMBH BONE SCREW, T10 FULL THREAD, 2.7MM/L14MM; SCREW, FIXATION, BONE
Model Number 657114S
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "when the variax screw (657114s) was inserted into the plate, it did not bite the bone and the screw slipped.This was a cortical screw, which had firmly engaged the opposite cortical bone on the image.I managed to fix it with an alternative screw (657414s).The procedure was terminated with unknown cause.There was no problem with the screw length.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: refer to d10, h3 device availability the reported event could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.However, based on the event description, the reference 657114s refers to a 2.7 mm screw, while the reference 657414s refers to a 3.5 mm screw.It should be noted that the diameters are different, and that it is the 3.5 that bit into the bone.It is possible that a 3.2 mm hole was drilled and not a 2.5 mm, resulting in the 3.5 mm screw fitting into the hole rather than the 2.7mm.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.More information is needed in order to determine the root cause of the event.If the device is returned or if any additional information is provided, the investigation will be reassessed.Device discarded.

Brand Name
BONE SCREW, T10 FULL THREAD, 2.7MM/L14MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key9845751
Report Number0008031020-2020-00734
Device Sequence Number2886360
Product Code HWC
UDI-Device Identifier07613327071535
UDI-Public07613327071535
Combination Product (Y/N)N
PMA/510(K) Number
K180500
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/08/2024
Device Model Number657114S
Device Catalogue Number657114S
Device Lot Number1000350230
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/25/2020
Supplement Date Received by Manufacturer04/28/2020
Initial Report FDA Received Date03/17/2020
Supplement Report FDA Received Date05/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1